Aa
A
A
A
Close
Anxiety Community
23.2k Members
11083698 tn?1415151204

Switching from Pristiq to Effexor XR

My doctor switched me yesterday. When I took the pristiq if I missed a pill I would get this weird sensation in my mouth. I'm getting that today which I am guessing is a side effect of getting off of the pristiq. My question is should my doctor have weaned me off of pristiq first before starting me on the Effexor or can I give myself lesser doses of the pristiq until the Effexor gets into my system to help wean me off?
1 Responses
Avatar universal
Hard to say.  Pristiq is a shortened form of Effexor, so they're very similar, much easier to switch between than other drugs -- very much like Lexapro and Celexa.  Still, when my psychiatrist switched me from Lexapro to Celexa she did wean me off the Lexapro first.  Don't know if that helps.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?